| Model Number |
H74939406S1 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This incident is being reported based on an image supplied by the customer.Lot traceability for the safari2 guidewire was also received.A review of the device history records of the specimen device does not present any indication of manufacturing defect, or anomaly that could have impacted on the event as reported.During manufacturing, and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at (b)(6), and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings: exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention, or surgery.The customer supplied image presented indications of tensile overload of the distal tip joint, as manifested by the outer coil stretched beyond the formed distal curve region of the wire.Based on the information received, it appears that the overload occurred as the safari2 was removed through the pigtail catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.A follow-up medwatch report will be filed if additional information is received or the safari2 guidewire is received for analysis.
Event or Problem Description
Event description: it was reported that: the physician have reported that ,the preparation of the safari2 small wire.Was done by hospital staff according ifu.No tr was present ( no accurate implantation) ,they use the wire for all tavi implantation.Before the insertion the safari wire showed no damage like a kinking, or bending during the insertion trough the sheath (mdt) the physician felt a resistance and decided to remove the wire, and use another safari wire.The patient was stable during the full situation -no pat harm.No vascular injury.Complaint summary: the safari2 guidewire was inserted, and resistance was felt by the physician during advancement.The guidewire was removed, and replaced.No harm was done to the patient.Additional information received: was the procedure completed successfully?: successful.Device issues or patient complications? only device performance issue(s).What troubleshooting steps took place? use another wire.Was the device implanted or did an attempt to implant occur?: no.Patient complications related to device? no.Did this device have performance issues? yes.Failure modes related to this device include: bent or kinked.When was the issue identified?: during insertion.Were the issues present upon opening the package?: no.Do you have a photo, video, or screenshot depicting the issue?: yes.Was a patient involved with this event?: yes.Is it known what caused the device to kink/bend? no.When specifically during device prep or during the procedure did the kink/bend occur? procedure.Where specifically on the device did the kink/bend occur? loop.Where specifically on the device did the damage occur? loop.When specifically during device prep or during the procedure did the device damage occur? during the insertion.What type and size of guidewire was used? safari2 small pre-shaped 0.035 / 275cm is it known what caused the device damage? no.Is any device return shipping tracking information available? not yet.Are any patient status updates available? no patient harm any time.